Parkinsonism and severe hypothyroidism in an elderly patient: a case of lithium toxicity due to pharmacological interactions

@article{Basile2014ParkinsonismAS,
  title={Parkinsonism and severe hypothyroidism in an elderly patient: a case of lithium toxicity due to pharmacological interactions},
  author={G. Basile and A. Epifanio and R. Mandraffino and G. Trifir{\`o}},
  journal={Journal of Clinical Pharmacy and Therapeutics},
  year={2014},
  volume={39}
}
Hypothyroidism is a common clinical side effect of lithium treatment, whereas parkinsonism is a very rare adverse event. A number of case series of clinical signs of reversible and permanent parkinsonism due to lithium toxicity have been previously published, but never in association with hypothyroidism. We describe a rare clinical case of concurrent reversible parkinsonism and severe hypothyroidism due to lithium toxicity. 
7 Citations

References

SHOWING 1-10 OF 16 REFERENCES
Disabling Parkinsonism Due to Lithium: A Case Report
Permanent neurological deficits due to lithium toxicity
Lithium and thyroid.
  • J. Lazarus
  • Medicine
  • Best practice & research. Clinical endocrinology & metabolism
  • 2009
The syndrome of irreversible lithium effectuated neurotoxicity.
Reversible lithium neurotoxicity: review of the literatur.
Differential Pharmacokinetics of Lithium in Elderly Patients
Lithium intoxication after valsartan treatment
...
1
2
...